Anyone had experience with Sudafed?

I've taken it in the past (the pseudophedrine original version) but it's been almost 20 years since I have and I don't remember the effects...I have a lot of annoying nasal congestion but I looked up side effects (BAD idea) and found all these posts about people having panic attacks and dizziness after taking. Does anyone here have experience with Sudafed? I don't recall having those issues but like I said it's been a long time and I was anxious then too.

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

13 Replies

oldestnewest
  • Yes, I remember having restlessness, anxiety when taking Sudafed. It was many years ago. I have long stopped taking anything for a cold only Tylenol and tea and warm compresses on my sinuses a few times a day. I am sensitive to any man made medicines. Now a days I try to keep my immune system healthy so I don't catch these pesky illnesses. Hope this helps you. Get well soon!

  • Yeah I try not to take anything but when the congestion is so bad I can't breathe those my nose, I am really tempted to try sudafed! Thanks for the reply :)

  • How about those nose strips?

  • Hmm, I haven't tried those, maybe I will check them out.

  • Also, saline spray, works naturally and more effective than Sudufed... Sleep with your head raised up with pillows also.

    Ha, you can tell I'm a mother. I've cared for many stuffy noses naturally. Good luck!!!

  • Thank you for your advice! Saline spray has worked for me in the past. I'm finally past the worst of the congestion I think :) Now I have ideas for the next time.

  • The problem as I see it is that the latest drug out there in place of Sudaphed/pseudophedrine is worse than Sudaphed/pseudophedrine when it comes to revving you up and making you jittery. It's called phenylephrine and it's nasty. You have got to respect that Sudaphed/pseudophedrine is a strong stimulant and can cause panic attacks or anxiety but people trying to avoid Sudaphed/pseudophedrine may buy another product labeled as a "decongestant" and also as a store brand such as "Equate decongestant" with the active ingredient being in the fine print as "phenylephrine". This phenylephrine is more stimulating than Sudaphed/pseudophedrine ever was. So it goes without saying that it produces even more panic attacks and anxiety in those with anxiety disorders.

    The dose of Sudaphed/pseudophedrine is 1 or 2 pills so you can easily take only 1 to see if that safely allows you to avoid any anxiety problems.

  • Interesting, I didn't know phenylephrine was worse, I remember taking that when the original Sudafed wasn't around and it didn't help my congestion at all...I had that same thought about taking only one pill, or half of one, to see if it gives me relief without the side effects. Thanks for the input!

  • I agree!!!

  • Mucinex dm gave me my first anxiety attack ever.

  • Yikes! I've never tried that but I'm assuming it has the same ingredient at Sudafed. That's kinda what I'm finding, that it's very panic attack inducing...

  • Yup. Oddly enough it seems to have brought out my anxiety. I was fine before then just had sinus problems. Been struggling ever since. Id stay away from it lol

  • All I know about sudafed is when I was on citalopram I couldn't use sudafed apparently it's dangerous it interacts with somthing.

You may also like...